Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Sore swollen knee after injecting antifreeze. What are the complications?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Hi, i have a friend who has been injecting 1ml antifreeze at a time into her knee. Her knee is sore and swollen, what are the complications pls. Yes this is a serious question
Posted Tue, 8 May 2012 in Medicines and Side Effects
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
Injecting an antifreeze repeatedly in her knee joint is causing inflammation in her knee which is causing soreness and swelling in her knee joint. This can damage her knee joint cartilage and other structures.
I recommend her to stop these injections and consult an orthopedician for the treatment of the damage she has already done.
Meanwhile doing a hot fomentation, avoiding weight bearing on the affected knee and giving rest to the joint will be helpful.
She can take some mild pain killers for the pain and apply flexall for better relief.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor